MAUDE Adverse Event Report: COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH CTO MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Sticking (1597)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code: dqx.(b)(4).A review of the complaint history, device history record, instructions for use (ifu), specifications, quality control, and visual inspection of the returned device was conducted during the investigation.Three wire guides were returned mixed, in the same package for evaluation.There is a report associated with each guide wire (1820334-2017-02114, and 1820334-2017-02115).The devices were returned together in the same package; therefore we are unable to clarify which wire guide should be applied to which report.Three wires were returned; one of catalog number cmw-14-300-18g and two of catalog number cmw-14-300-12g.One wire guide was lodged inside a cxc catheter (report number 1820334-2017-02073).The wire guide was unable to be removed due to the catheter being twisted on the wire guide at the proximal end.A portion of the catheter was shaved off to expose the distal coils of the wire guide.Bio matter was found on the wire coils and stiffness could not be determined.Another wire guide was damaged at the distal tip.Due to the damage, flexibility of the distal tip could not be determined.Production engineering evaluated the wires and was unable to determine the correct catalog number for each device.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.Based on the information provided and the results of our investigation, a definitive root cause could not be determined.Per the risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
It was reported that during a lower leg angiogram, an approach cto microwire wire guide became stuck in the catheter when removing.The same problem was reported with two other wire guides.Each device is being reported and documented in the following report numbers: 1820334-2017-02073, 1820334-2017-02114, and 1820334-2017-02115.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
APPROACH CTO MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6737702
Report Number1820334-2017-02072
Device Sequence Number983651
Product Code DQX
UDI-Device Identifier00827002507913
UDI-Public(01)00827002507913(17)210611(10)7224211
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K081337
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCMW-14-300-12G
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2017
Initial Report FDA Received Date07/24/2017
Patient Sequence Number1